MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 IOS APP

INSULET CORPORATION OMNIPOD 5 IOS APP
Model Number PT-000664
Medical Device Problem Codes Excess Flow or Over-Infusion (1311); Application Program Problem: Medication Error (3198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced two instances where they went to bolus and input 10 g of carbs, but the system changed what should be delivered for the bolus up to 10 units of insulin.Additionally, they paused insulin delivery, but they thought it kept delivering.The patient removed the pod.The patient did not require medical intervention or treatment.The first instance of the same thing is reported in insulet case reference # (b)(4).
 
Additional Manufacturer Narrative
The physical device was not returned for investigation.Cloud data from the user for the period of 20mar2026-24mar2026 was downloaded and reviewed.Review of the cloud data found that a 10 u bolus was started at 14:58 on 24mar2026.This bolus was based on a carb entry of 22 g.The cloud data shows that the bolus calculator correctly calculated a bolus of 2.4 u based on the 22 g of carbs and an insulin to carb ratio of 9, however this bolus was then manually adjusted from 2.4 u to 10 u.It could not be conclusively determined if this was the only attempt to program a bolus that resulted in a total bolus volume of 10 u from the available cloud data.Review of the patient history buffer (phb) data found that the user was able to suspend insulin delivery at 15:42 on 24mar2026, with insulin delivery remaining suspended until a pod deactivation at 16:35 on 24mar2026.The phb data confirmed that no insulin was being actively delivered during this period, as the total pulses delivered count tracked by the pod did not increase during this suspension period.It could not be determined if errors occurred prior to this that prevented the user from pausing insulin delivery from the available cloud data.The exact cause of the reported incorrect bolus calculation and inability to pause insulin delivery could not be determined from the available cloud data.Locked down smartphone: phone_control_ios omnipod software app version: 2.1.0 operating system: 18.7 hardware: iphone16.1 cgm sensor type: data not available please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 IOS APP
Common Device Name
OMNIPOD 5 IOS APP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key24965745
Report Number3014585508-2026-22451
Device Sequence Number20078396
Product Code QFG
UDI-Device Identifier10385083000336
UDI-Public(01)10385083000336
Combination Product (Y/N)N
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000664
Device Catalogue NumberM009-S-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale